| Model Number |
SIG60CTAVM |
| Medical Device Problem Codes |
Failure to Form Staple (2579); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
| Date of Event |
05/26/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, on a laparoscopic high anterior resection, while firing across both the imv and ima, there was poor staple formation that did not deliver effective hemostasis.The device was fired over the imv and the staple line was oozing and actively bleeding in some areas.Clips were used to secure the staple line.The same staple reload with a different lot number was fired on the ima and had the same result, less bleeding but oozing.Clips were applied again.
Additional Manufacturer Narrative
Additional information: b5, d10, g1, g3, h6 d10: tri 2.0 sig60ctavm 60 ct vsclr med 12mm(lot#n8g0473x);unknown stapling device (sn:unknown); unknown egia adapter (sn:unknown) medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, on a laparoscopic high anterior resection, the imv was stapled first with the 60 millimeter vascular reload and then followed by ima with another 60 millimeter vascular reload, there was poor staple formation that did not deliver effective hemostasis.The device was fired over the imv and the staple line was oozing and actively bleeding in some areas.Clips were used to secure the staple line.The same staple reload with a different lot number was fired on the ima and had the same result, less bleeding but oozing.Clips were applied again.
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted the reload was fully fired with the interlock engaged and the jaws were open.Under-crimped staples were noted between the 0 to 1 cm cut line.Three over-crimped and two under-crimped staples were noted in the 5 to 6 cm cut line.No damage was noted on the knife blade.Three loose staplers were returned.One staple was noted to be under-crimped and one over-crimped.The reload source of the reload could not be determined.It was reported that the staples did not form as expected and unexpected bleeding occurred along the staple line.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur if the device had damage consistent with application over an obstruction.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, on a laparoscopic high anterior resection, the inferior mesenteric vein (imv) was stapled first with the 60millimeter vascular reload and then followed by inferior mesenteric artery (ima) with another 60 millimeter vascular reload, there was poor staple formation that did not deliver effective hemostasis.The device was fired over the imv and the staple line was oozing and actively bleeding in some areas.Clips were used to secure the staple line.The same staple reload with a different lot number was fired on the ima and had the same result, less bleeding but oozing.Clips were applied again.
Additional Manufacturer Narrative
Additional information: g3 correction: b5 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.